Hail, Pierce
- When
- June 22, 1:42 PM CST
- Where
- Pierce County, 2.91 mi SW of Mc Lean
- Measured
- 1.3 in hail
- Reported by
- Public
- Coordinates
- 42.340, -97.520
Public reported 1.3 inch hail.
Isolated storms across eastern Nebraska produced strong winds and hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
Isolated storms across eastern Nebraska produced strong winds and hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 22, 11:34 AM CST, 2 hours 8 minutes earlier.
Area Forecast Discussion National Weather Service Omaha/Valley NE 1234 PM CDT Mon Jun 22 2020 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 343 AM CDT Mon Jun 22 2020 At 343 AM, cirrus from overnight convection in the Sand Hills and a thunderstorm complex in Oklahoma was producing mostly cloudy skies in eastern Nebraska and western Iowa. Under those clouds there were a few sprinkles occurring near Norfolk, Columbus and Grand Island. So pretty quiet out there. Northwest flow aloft will send another weak shortwave diving through our region today. Toss in some diurnal heating and this should induce poofy cumulus development and isolated showers/thunderstorms between noon and 7 PM. Shear, CAPE and moisture profiles are not ideal for severe convection, so we'll call it a win for the atmosphere if today's setup can produce a storm with marginal hail (dime to penny size). Any storm activity this afternoon should fade rapidly with the loss of diurnal heating after 7 PM. Temperatures today will be in the "Agreeable Zone" with highs near 80 degrees and modest humidity. Surface high pressure should settle over the Missouri River Basin Tuesday, leading to more sunshine, less humidity and mild summer temperatures (highs at or just shy of 80 degrees). This should make for excellent weather, especially in the evening as winds become calm. The nice weather will likely linger Wednesday as surface high pressure shifts to our southeast. Expect plenty of sunshine Wednesday, with a transition from calm winds in the morning to light southeasterly winds in the afternoon. An isolated thunderstorm may form near the KS/NE border in the evening. Temperatures should add 3 to 5 degrees to Tuesday's highs, pushing us into the mid 80s Wednesday afternoon. Confidence in the forecast from Thursday through the weekend is low, with model ensembles showing a temperature spread of around 15 degrees each day. Then there is the potential for several shortwaves to track across the Plains in this period, but there timing varies significantly from model to model. Given these considerations, the forecast is kind of a middle ground (forecast highs in the upper 80s to near 90 and slight thunderstorm chances each day). && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1228 PM CDT Mon Jun 22 2020 Visible satl imagery already showing cumulus development over eastern NE with increase of destabilization. However, given lacking moisture suspect areal coverage of afternoon convection will be isolated in nature. Thus will cover all terminals with VCTS. Beyond the afternoon VFR conditions will prevail. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Albright AVIATION...DEE
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 1113 AM CDT Mon Jun 22 2020 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-230615- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 1113 AM CDT Mon Jun 22 2020 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms are expected to develop this afternoon. A few of these storms may be accompany by large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms are possible Wednesday evening through the weekend. It is to soon to determine a potential severe risk for this period. .SPOTTER INFORMATION STATEMENT... Spotter activation could be required during the late afternoon hours.
The Omaha radar (KOAX), 148 km away, was scanning. The volume nearest the first event began at 19:44 UTC.
6 thunderstorm wind, 4 hail. Local standard time, as filed.
Public reported 1.3 inch hail.
Fire Department reported that a manufactured home was knocked off of its temporary supports and the roof was destroyed.
Multiple reports from the public of 60 mph gusts in Howells.
Public reported wind damage to limbs from Sycamore trees in the area.
ASOS at Lincoln Airport reported 53 kt wind gust.
Public reported 54 knot wind gust at Crete Municipal Airport.
Emergency management reported 1 inch hail.
Emergency management reported some roof damage, vehicle damage, and crop damage due to 2 inch hail.
Emergency management reported 1.5 inch hail.
Emergency management reported power lines down and large tree limbs broken.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2020Every state in 2020This day in weather historyWarnings in Nebraska, June 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 903855, 903860, 903863, 903861, 903864, 903865, 903857, 903858, 903859, 903862.